Share This Article:

Left and Right Inverse Eigenpairs Problem of Orthogonal Matrices

Abstract Full-Text HTML Download Download as PDF (Size:148KB) PP. 1972-1976
DOI: 10.4236/am.2012.312271    2,907 Downloads   4,302 Views   Citations
Author(s)    Leave a comment

ABSTRACT

In this paper, the left and right inverse eigenpairs problem of orthogonal matrices and its optimal approximation solution are considered. Based on the special properties of eigenvalue and the special relations of left and right eigenpairs for orthogonal matrices, we find the equivalent problem, and derive the necessary and sufficient conditions for the solvability of the problem and its general solutions. With the properties of continuous function in bounded closed set, the optimal approximate solution is obtained. In addition, an algorithm to obtain the optimal approximation and numerical example are provided.

Conflicts of Interest

The authors declare no conflicts of interest.

Cite this paper

F. Li, "Left and Right Inverse Eigenpairs Problem of Orthogonal Matrices," Applied Mathematics, Vol. 3 No. 12, 2012, pp. 1972-1976. doi: 10.4236/am.2012.312271.

References

[1] J. H. Wilkinson, “The Algebraic Eigenvalue Problem,” Oxford University Press, Oxford, 1965.
[2] M. Arav, D. Hershkowitz, V. Mehrmann, et al., “The Recursive Inverse Eigenvalue Problem,” SIAM Journal on Matrix Analysis and Applications, Vol. 22, No. 2, 2000, pp. 392-412.
[3] R. Loewy and V. Mehrmann, “A Note on the Symmetric Recursive Inverse Eigenvalue Problem,” SIAM Journal on Matrix Analysis and Applications, Vol. 25, No. 1, 2003, pp. 180-187.
[4] L. Zhang and D. X. Xie, “A Class of Inverse Eigenvalue Problems,” Acta Mathematica Scientia, Vol. 1, No. 13, 1993, pp. 94-99.
[5] F. L. Li, X. Y. Hu and L. Zhang, “Left and Right Eigenpairs Problem of Skew-Centrosymmetric Matrices,” Applied Mathematics and Computation, Vol. 177, No. 1, 2006, pp. 105-110.
[6] F. L. Li, X. Y. Hu and L. Zhang, “Left and Right Inverse Eigenpairs Problem of Generalized Centrosymmetric Matrices and Its Optimal Approximation Problem,” Applied Mathematics and Computation, Vol. 212, No. 1, 2009, pp. 481-487. doi:10.1016/j.amc.2009.02.035
[7] F. L. Li and K. K. Zhang, “Left and Right Inverse Eigenpairs Problem for the Symmetrizable Matrices,” Proceedings of the Ninth International Conference on Matrix Theory and Its Applications, Vol. 1, 2010, pp. 179-182.
[8] M. L. Liang and L. F. Dai, “The Left and Right Inverse Eigenvalue Problems of Generalized Reflexive and Anti-Reflexive Matrices,” Journal of Computational and Applied Mathematics, Vol. 234, No. 3, 2010, pp. 743-749.
[9] H. Dai, “The Theory of Matrices,” Science Press, Beijing, 2001.

  
comments powered by Disqus

Copyright © 2018 by authors and Scientific Research Publishing Inc.

Creative Commons License

This work and the related PDF file are licensed under a Creative Commons Attribution 4.0 International License.